This is our first post to this site. Just started searching the net for help when our doctor was not able to help my wife with this detox process. The information we were given did not prepare us for this difficult withdrawal. She has been on Suboxone for two years after being on Rx narcotics for 15 yrs for pain. She has tapered from 16 mg. to just a touch of dust from a crushed pill over the past year, and was stable at the lowest dose she could measure for two weeks before her last dose one week ago. Withdrawal symtoms started slow for a couple days, then much worse for the last four. Today seemed better, then worse with a vengance. Dr. prescribed some clonazepam and Zonegran to help with the jitters and spasms, but not much help. We are also using OTC naproxin or ibuprofin, benadryl for the itching, and heat packs or warm baths. We are also using a detox and a magnesium supplement. She still wants to crawl out of her skin at times. Any other ideas to help her get through this, and how much longer should we expect symptoms to continue?
The longer someone was on opiate pain meds and/or suboxone, the more damaged the neurotransmitters and receptor sites in the brain become and may cause someone to have a longer withdrawal period. Those sites in the brain have to reboot. I am so sorry that she is going thru this. Please google the Thomas recipe opiate withdrawal for a list of additional over the counter drugs and supplement that help with the various withdrawal symptoms and please look at the journal Thomas wrote expressing how he felt each day after quitting opiates. Suboxone does have a longer withdrawal time than traditional opiates and it is suggested that once someone gets down to .25 mgs that they start skipping days in between doses, first one day, then 2 days. Even here people complain about a different symptom lingering or being worse when they stop the suboxone and there is not alot of info out there on why it is different for each person. At least not where I have read from.
If she can get up and walk, that triggers endorphins and helps reboot the neuro/receptor site connection, and that has to come back online in the brain for her to be out of withdrawal. There are some other rx meds that doctors use, like clonidine a blood pressure med. I know she probably doesn't want to walk and may be weak, but see if she can do 5 or 10 minutes this morning and later this afternoon, then gradually increase that time every few days. I also found some info on YouTube.com from a detox clinic called New Beginnings, and I think the channel is NewBeginningsdetox.com. The guy explaining it was Dennis Hansen and he doesn't tell you exactly how they detox someone off suboxone, but, he does tell you enough that you realize that whatever they are doing is tapered to the symptoms, and he does mention some meds they use. There is another channel on there called SuboxDoc (aka Dr. Jeffrey Junig) and he has several videos on suboxone answering all kind of common suboxone questions and he is easy to understand. I sure hope she feels better today and I am adding her to my Prayer list. It might help others who will answer here if you mention whether she had any trouble tapering down.
To be honest, i dont really have an answer to your question because I have never managed to last two weeks without opiats. What I do know is that I spent 9 days withdawing off subutex and i couldnt handle it anymore. I never slept for 9 days, I was sweating buckets, anxiety was going through the roof so I ended up using heroin again. Now I am on 12mg of suboxone and life is cool at the moment im back to work and lovin it.
Ive got the same worries as you. Part of me says "Why not stay on suboxone for the rest of my life if it makes me get on with day to day life".
the other part of me says " Hold on neil your ambitions are to clean up from opiats".
Everyone is different. I know of people that have come straight off suboxone no problem, just a few days feeling low. Others struggle like I did with subutex, and I was only on subutex for 2 and a half weeks.
Diahrea is your bowels waking up as opiats send your bowels to sleep, now they are starting to function. Hot and cold flushes can be helped with hot baths and showers, It really settles jumpiness and relaxes you. If you are feeling low in energy, try your best to keep your mind occupied, keeping busy is essential to any type of detox, it prevents your mind from running off to thoughts of using.
By the sounds of it I thinks you have cracked it. You've obviously gone through the worst of it... well done! Your just feeling the tail end of W/D, remember, keep your mind in the day, each day will get better even if only a fraction better. Always remember you bodies science is different to everyone elses, no one can dictate to you how you are going to feel. Good luck, keep up the good work. This is just exactly what I have sent to someone else, hopefully you find it useful.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Feb 2010 • 4 answers
Posted 22 Jul 2010 • 2 answers
Posted 29 Jul 2010 • 3 answers
Posted 26 Jan 2012 • 2 answers
Posted 28 Aug 2012 • 4 answers